Alert archive / Texas / Freeze Warnings in 2014

Freeze Warning 3, NWS Brownsville, TX

January 6, 20145 counties in Texas

NWS Brownsville, TX issued this freeze warning at Jan 6, 2014, 2:14 AM CST for 5 counties in Texas. It took effect at Jan 7, 2014, 12:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 6, 2014, 2:14 AM CST (08:14 UTC)
In effect from
Jan 7, 2014, 12:00 AM CST
Expired
Jan 7, 2014, 8:00 AM CST
In force
8 hr
Issued by
NWS Brownsville, TX

Counties Brooks County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Zapata County, TX

The radar

The Corpus Christi radar (KCRP), 137 km from the middle of the area, began a volume at 08:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 8.2 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2014-01-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2014-01-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1959 m above ground
0-6 km bulk shear
0 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

457 
WWUS74 KBRO 060814
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
214 AM CST MON JAN 6 2014

...FREEZING TEMPERATURES LIKELY TONIGHT AND MONDAY NIGHT...

.VERY COLD AND DRY AIR CONTINUES TO FILTER INTO THE RIO GRANDE
VALLEY AND DEEP SOUTH TEXAS THIS MORNING. TEMPERATURES ARE
EXPECTED TO FALL BELOW FREEZING EARLY MONDAY MORNING NEAR
HEBBRONVILLE AND FALFURRIAS...AND A LARGER AREA MAY SEE BELOW
FREEZING TEMPERATURES MONDAY NIGHT AND TUESDAY MORNING. CLOUD
COVER AND WEAKENING WINDS MAY KEEP TEMPERATURES ABOVE FREEZING IN
PARTS OF THE MIDDLE AND UPPER RIO GRANDE VALLEY...BUT A FREEZE
REMAINS POSSIBLE AND THE FREEZE WATCH HAS BEEN CONTINUED. 

TXZ254-255-060915-
/O.CAN.KBRO.FZ.A.0003.140107T0600Z-140107T1400Z/
INLAND WILLACY-INLAND CAMERON-
INCLUDING THE CITIES OF...RAYMONDVILLE...BROWNSVILLE...HARLINGEN
214 AM CST MON JAN 6 2014

...FREEZE WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE
FREEZE WATCH. 

INCREASING MOISTURE AND CLOUD COVER HAVE REDUCED THE CHANCE OF AN
EXTENDED FREEZE OVER CAMERON AND WILLACY COUNTY TO THE POINT THE
FREEZE WATCH HAS BEEN CANCELLED.

$$

TXZ249-250-061615-
/O.UPG.KBRO.FZ.A.0003.140107T0600Z-140107T1400Z/
/O.NEW.KBRO.FZ.W.0003.140107T0600Z-140107T1400Z/
/O.CON.KBRO.FZ.W.0002.000000T0000Z-140106T1400Z/
JIM HOGG-BROOKS-
INCLUDING THE CITIES OF...HEBBRONVILLE...FALFURRIAS
214 AM CST MON JAN 6 2014

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING...
...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TUESDAY TO 8 AM CST
TUESDAY. THIS REPLACES THE FREEZE WATCH. A FREEZE WARNING ALSO
REMAINS IN EFFECT FOR MONDAY MORNING. 

* TEMPERATURE...28 TO 32 EARLY MONDAY MORNING AND 26 TO 32 LATE
  MONDAY NIGHT INTO EARLY TUESDAY MORNING.

* TIMING...EARLY MONDAY MORNING AND MONDAY NIGHT INTO EARLY
  TUESDAY MORNING.

* IMPACT...SOME DAMAGE IS LIKELY TO COLD SENSITIVE PLANTS AND 
  CROPS. PLAN TO COVER OR BRING INDOORS THESE PLANTS DURING THE 
  NEXT 24 HOURS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN TEMPERATURES ARE EXPECTED TO FALL
TO BETWEEN 28 AND 32 DEGREES FOR 2 OR MORE HOURS OVER A
WIDESPREAD AREA.

RESIDENTS SHOULD COVER OR MOVE INDOORS ANY COLD SENSITIVE
PLANTS...AND BRING PETS INDOORS THIS EVENING.

&&

$$

TXZ248-061615-
/O.UPG.KBRO.FZ.A.0003.140107T0600Z-140107T1400Z/
/O.NEW.KBRO.FZ.W.0003.140107T0600Z-140107T1400Z/
ZAPATA-
INCLUDING THE CITY OF...ZAPATA
214 AM CST MON JAN 6 2014

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST
TUESDAY. THIS REPLACES THE FREEZE WATCH.

* TEMPERATURE...AS LOW AS 28 TO 31 LATE MONDAY NIGHT INTO EARLY 
  TUESDAY MORNING. 

* TIMING...EARLY TUESDAY MORNING.

* IMPACT...SOME DAMAGE IS LIKELY TO COLD SENSITIVE PLANTS AND 
  CROPS. PLAN TO COVER OR BRING INDOORS THESE PLANTS DURING THE 
  NEXT 24 HOURS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN TEMPERATURES ARE EXPECTED TO FALL
TO BETWEEN 28 AND 32 DEGREES FOR 2 OR MORE HOURS OVER A
WIDESPREAD AREA.

RESIDENTS SHOULD COVER OR MOVE INDOORS ANY COLD SENSITIVE
PLANTS...AND BRING PETS INDOORS THIS EVENING.

&&

$$

TXZ251>253-061615-
/O.CON.KBRO.FZ.A.0003.140107T0600Z-140107T1400Z/
KENEDY-STARR-HIDALGO-
INCLUDING THE CITIES OF...SARITA...RIO GRANDE CITY...ROMA...
MCALLEN...EDINBURG...PHARR...MISSION...WESLACO
214 AM CST MON JAN 6 2014

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
TUESDAY MORNING...

* TEMPERATURE...AS LOW AS 28 TO 31 LATE MONDAY NIGHT INTO EARLY 
  TUESDAY MORNING. 

* TIMING...EARLY TUESDAY MORNING.

* IMPACT...SOME DAMAGE IS LIKELY TO COLD SENSITIVE PLANTS AND 
  CROPS. PLAN TO COVER OR BRING INDOORS THESE PLANTS DURING THE 
  NEXT 24 HOURS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH IS ISSUED FOR THE POTENTIAL OF 2 OR MORE HOURS OF
TEMPERATURES AT OR BELOW 32 DEGREES WITHIN 24 TO 48 HOURS.

&&

$$

JGG
5 follow-up statements
513 
WWUS74 KBRO 061321
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
721 AM CST MON JAN 6 2014

...FREEZING TEMPERATURES LIKELY MONDAY NIGHT...

.VERY COLD AND DRY AIR CONTINUES TO FILTER INTO THE RIO GRANDE
VALLEY AND DEEP SOUTH TEXAS THIS MORNING. TEMPERATURES ARE
EXPECTED TO FALL BELOW FREEZING ACROSS A LARGE AREA MAY SEE BELOW
FREEZING TEMPERATURES MONDAY NIGHT AND TUESDAY MORNING. CLOUD
COVER AND WEAKENING WINDS MAY KEEP TEMPERATURES ABOVE FREEZING IN
PARTS OF THE MIDDLE AND UPPER RIO GRANDE VALLEY...BUT A FREEZE
REMAINS POSSIBLE AND THE FREEZE WATCH HAS BEEN CONTINUED.

TXZ249-250-062130-
/O.CAN.KBRO.FZ.W.0002.000000T0000Z-140106T1400Z/
/O.CON.KBRO.FZ.W.0003.140107T0600Z-140107T1400Z/
JIM HOGG-BROOKS-
INCLUDING THE CITIES OF...HEBBRONVILLE...FALFURRIAS
721 AM CST MON JAN 6 2014

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
CST TUESDAY...
...FREEZE WARNING IS CANCELLED FOR TODAY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE
FREEZE WARNING. 

* TEMPERATURE...26 TO 32 LATE MONDAY NIGHT INTO EARLY TUESDAY
  MORNING.

* TIMING...MONDAY NIGHT INTO EARLY TUESDAY MORNING.

* IMPACT...SOME DAMAGE IS LIKELY TO COLD SENSITIVE PLANTS AND
  CROPS. PLAN TO COVER OR BRING INDOORS THESE PLANTS TONIGHT INTO
  TUESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN TEMPERATURES ARE EXPECTED TO FALL
TO BETWEEN 28 AND 32 DEGREES FOR 2 OR MORE HOURS OVER A
WIDESPREAD AREA.

RESIDENTS SHOULD COVER OR MOVE INDOORS ANY COLD SENSITIVE
PLANTS...AND BRING PETS INDOORS THIS EVENING.

&&

$$

TXZ248-062130-
/O.CON.KBRO.FZ.W.0003.140107T0600Z-140107T1400Z/
ZAPATA-
INCLUDING THE CITY OF...ZAPATA
721 AM CST MON JAN 6 2014

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
CST TUESDAY...

* TEMPERATURE...AS LOW AS 28 TO 31 LATE MONDAY NIGHT INTO EARLY 
  TUESDAY MORNING. 

* TIMING...EARLY TUESDAY MORNING.

* IMPACT...SOME DAMAGE IS LIKELY TO COLD SENSITIVE PLANTS AND 
  CROPS. PLAN TO COVER OR BRING INDOORS THESE PLANTS DURING THE 
  NEXT 24 HOURS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN TEMPERATURES ARE EXPECTED TO FALL
TO BETWEEN 28 AND 32 DEGREES FOR 2 OR MORE HOURS OVER A
WIDESPREAD AREA.

RESIDENTS SHOULD COVER OR MOVE INDOORS ANY COLD SENSITIVE
PLANTS...AND BRING PETS INDOORS THIS EVENING.

&&

$$

TXZ251>253-062130-
/O.CON.KBRO.FZ.A.0003.140107T0600Z-140107T1400Z/
KENEDY-STARR-HIDALGO-
INCLUDING THE CITIES OF...SARITA...RIO GRANDE CITY...ROMA...
MCALLEN...EDINBURG...PHARR...MISSION...WESLACO
721 AM CST MON JAN 6 2014

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
TUESDAY MORNING...

* TEMPERATURE...AS LOW AS 28 TO 31 LATE MONDAY NIGHT INTO EARLY 
  TUESDAY MORNING. 

* TIMING...EARLY TUESDAY MORNING.

* IMPACT...SOME DAMAGE IS LIKELY TO COLD SENSITIVE PLANTS AND 
  CROPS. PLAN TO COVER OR BRING INDOORS THESE PLANTS DURING THE 
  NEXT 24 HOURS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH IS ISSUED FOR THE POTENTIAL OF 2 OR MORE HOURS OF
TEMPERATURES AT OR BELOW 32 DEGREES WITHIN 24 TO 48 HOURS.

&&

$$
300 
WWUS74 KBRO 061406
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
806 AM CST MON JAN 6 2014

...FREEZING TEMPERATURES LIKELY MONDAY NIGHT...

.VERY COLD AND DRY AIR CONTINUES TO FILTER INTO THE RIO GRANDE
VALLEY AND DEEP SOUTH TEXAS THIS MORNING. TEMPERATURES ARE
EXPECTED TO FALL BELOW FREEZING ACROSS A LARGE AREA MAY SEE BELOW
FREEZING TEMPERATURES MONDAY NIGHT AND TUESDAY MORNING. CLOUD
COVER AND WEAKENING WINDS MAY KEEP TEMPERATURES ABOVE FREEZING IN
PARTS OF THE MIDDLE AND UPPER RIO GRANDE VALLEY...BUT A FREEZE
REMAINS POSSIBLE AND THE FREEZE WATCH HAS BEEN CONTINUED.

TXZ248>250-062215-
/O.CON.KBRO.FZ.W.0003.140107T0600Z-140107T1400Z/
ZAPATA-JIM HOGG-BROOKS-
INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS
806 AM CST MON JAN 6 2014

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
CST TUESDAY...

* TEMPERATURE...AS LOW AS 28 TO 31 LATE MONDAY NIGHT INTO EARLY 
  TUESDAY MORNING. 

* TIMING...EARLY TUESDAY MORNING.

* IMPACT...SOME DAMAGE IS LIKELY TO COLD SENSITIVE PLANTS AND 
  CROPS. PLAN TO COVER OR BRING INDOORS THESE PLANTS DURING THE 
  NEXT 24 HOURS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN TEMPERATURES ARE EXPECTED TO FALL
TO BETWEEN 28 AND 32 DEGREES FOR 2 OR MORE HOURS OVER A
WIDESPREAD AREA.

RESIDENTS SHOULD COVER OR MOVE INDOORS ANY COLD SENSITIVE
PLANTS...AND BRING PETS INDOORS THIS EVENING.

&&

$$

TXZ251>253-062215-
/O.CON.KBRO.FZ.A.0003.140107T0600Z-140107T1400Z/
KENEDY-STARR-HIDALGO-
INCLUDING THE CITIES OF...SARITA...RIO GRANDE CITY...ROMA...
MCALLEN...EDINBURG...PHARR...MISSION...WESLACO
806 AM CST MON JAN 6 2014

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
TUESDAY MORNING...

* TEMPERATURE...AS LOW AS 28 TO 31 LATE MONDAY NIGHT INTO EARLY 
  TUESDAY MORNING. 

* TIMING...EARLY TUESDAY MORNING.

* IMPACT...SOME DAMAGE IS LIKELY TO COLD SENSITIVE PLANTS AND 
  CROPS. PLAN TO COVER OR BRING INDOORS THESE PLANTS DURING THE 
  NEXT 24 HOURS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH IS ISSUED FOR THE POTENTIAL OF 2 OR MORE HOURS OF
TEMPERATURES AT OR BELOW 32 DEGREES WITHIN 24 TO 48 HOURS.

&&

$$
879 
WWUS74 KBRO 061931
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
131 PM CST MON JAN 6 2014

...FREEZING TEMPERATURES LIKELY TONIGHT...

.VERY COLD AND DRY AIR CONTINUES TO FILTER INTO THE RIO GRANDE
VALLEY AND DEEP SOUTH TEXAS. TEMPERATURES ARE EXPECTED TO FALL
BELOW FREEZING ACROSS THE BRUSH COUNTRY AND RANCHLANDS AFTER
MIDNIGHT AND REMAIN BELOW FREEZING THROUGH EARLY TUESDAY MORNING. 


TXZ253-062045-
/O.CAN.KBRO.FZ.A.0003.140107T0600Z-140107T1400Z/
HIDALGO-
INCLUDING THE CITIES OF...MCALLEN...EDINBURG...PHARR...MISSION...
WESLACO
131 PM CST MON JAN 6 2014

...FREEZE WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE
FREEZE WATCH. 

LOW TEMPERATURES TONIGHT ARE EXPECTED TO LARGELY REMAIN ABOVE
FREEZING ACROSS THE COUNTY.

$$

TXZ251-070345-
/O.UPG.KBRO.FZ.A.0003.140107T0600Z-140107T1400Z/
/O.EXA.KBRO.FZ.W.0003.140107T0600Z-140107T1400Z/
KENEDY-
INCLUDING THE CITY OF...SARITA
131 PM CST MON JAN 6 2014

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST
TUESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. 

* TEMPERATURE...AS LOW AS 28 TO 31 LATE MONDAY NIGHT INTO EARLY 
  TUESDAY MORNING. 

* TIMING...EARLY TUESDAY MORNING.

* IMPACT...SOME DAMAGE IS LIKELY TO COLD SENSITIVE PLANTS AND 
  CROPS. PLAN TO COVER OR BRING INDOORS THESE PLANTS DURING THE 
  NEXT 24 HOURS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN TEMPERATURES ARE EXPECTED TO FALL
TO BETWEEN 28 AND 32 DEGREES FOR 2 OR MORE HOURS OVER A
WIDESPREAD AREA.

RESIDENTS SHOULD COVER OR MOVE INDOORS ANY COLD SENSITIVE
PLANTS...AND BRING PETS INDOORS THIS EVENING.

&&

$$

TXZ248>250-070345-
/O.CON.KBRO.FZ.W.0003.140107T0600Z-140107T1400Z/
ZAPATA-JIM HOGG-BROOKS-
INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS
131 PM CST MON JAN 6 2014

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
CST TUESDAY...

* TEMPERATURE...AS LOW AS 28 TO 31 LATE MONDAY NIGHT INTO EARLY 
  TUESDAY MORNING. 

* TIMING...EARLY TUESDAY MORNING.

* IMPACT...SOME DAMAGE IS LIKELY TO COLD SENSITIVE PLANTS AND 
  CROPS. PLAN TO COVER OR BRING INDOORS THESE PLANTS DURING THE 
  NEXT 24 HOURS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN TEMPERATURES ARE EXPECTED TO FALL
TO BETWEEN 28 AND 32 DEGREES FOR 2 OR MORE HOURS OVER A
WIDESPREAD AREA.

RESIDENTS SHOULD COVER OR MOVE INDOORS ANY COLD SENSITIVE
PLANTS...AND BRING PETS INDOORS THIS EVENING.

&&

$$

TXZ252-070345-
/O.CON.KBRO.FZ.A.0003.140107T0600Z-140107T1400Z/
STARR-
INCLUDING THE CITIES OF...RIO GRANDE CITY...ROMA
131 PM CST MON JAN 6 2014

...FREEZE WATCH REMAINS IN EFFECT FROM MIDNIGHT CST TONIGHT
THROUGH TUESDAY MORNING...

* TEMPERATURE...AS LOW AS 30 DEGREES LATE MONDAY NIGHT INTO EARLY
  TUESDAY MORNING.

* TIMING...EARLY TUESDAY MORNING.

* IMPACT...SOME DAMAGE IS LIKELY TO COLD SENSITIVE PLANTS AND 
  CROPS. PLAN TO COVER OR BRING INDOORS THESE PLANTS DURING THE 
  NEXT 24 HOURS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH IS ISSUED FOR THE POTENTIAL OF 2 OR MORE HOURS OF
TEMPERATURES AT OR BELOW 32 DEGREES WITHIN 24 TO 48 HOURS.

&&

$$
462 
WWUS74 KBRO 062205 AAA
NPWBRO

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
405 PM CST MON JAN 6 2014

...FREEZING TEMPERATURES FORECAST FOR MOST OF DEEP SOUTH TEXAS...

.VERY COLD AND DRY AIR CONTINUES TO FILTER INTO THE RIO GRANDE
VALLEY AND DEEP SOUTH TEXAS. TEMPERATURES ARE EXPECTED TO FALL
BELOW FREEZING ACROSS THE BRUSH COUNTRY AND RANCHLANDS AFTER
MIDNIGHT AND REMAIN BELOW FREEZING THROUGH EARLY TUESDAY MORNING.
THE FREEZE WATCH FOR STARR COUNTY HAS NOW BEEN UPGRADED TO A
FREEZE WARNING. HOWEVER...FREEZING TEMPERATURES ARE EXPECTED TO
AFFECT ONLY THE NORTHERN HALF OF STARR COUNTY AND NOT THE MAJOR
POPULATION AREAS OF ROMA...RIO GRANDE CITY...OR OTHER COMMUNITIES
ALONG THE RIO GRANDE RIVER.

TXZ252-071100-
/O.UPG.KBRO.FZ.A.0003.140107T0600Z-140107T1400Z/
/O.EXA.KBRO.FZ.W.0003.140107T0600Z-140107T1400Z/
STARR-
INCLUDING THE CITIES OF...RIO GRANDE CITY...ROMA
405 PM CST MON JAN 6 2014

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST
TUESDAY FOR STARR COUNTY. 

* TEMPERATURE...AROUND 32 DEGREES. 

* TIMING...LATE TONIGHT THROUGH EARLY TUESDAY MORNING.

* IMPACT...SOME DAMAGE IS LIKELY TO COLD SENSITIVE PLANTS AND 
  CROPS. PLAN TO COVER OR BRING INDOORS THESE PLANTS DURING THE 
  NEXT 24 HOURS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN TEMPERATURES ARE EXPECTED TO FALL
TO BETWEEN 28 AND 32 DEGREES FOR 2 OR MORE HOURS OVER A WIDESPREAD
AREA.

RESIDENTS SHOULD COVER OR MOVE INDOORS ANY COLD SENSITIVE PLANTS...
AND BRING PETS INDOORS THIS EVENING.

&&

$$

TXZ248>251-071100-
/O.CON.KBRO.FZ.W.0003.140107T0600Z-140107T1400Z/
ZAPATA-JIM HOGG-BROOKS-KENEDY-
INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS...
SARITA
405 PM CST MON JAN 6 2014

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
CST TUESDAY...

* TEMPERATURE...AS LOW AS 28 TO 31 DEGREES. 

* TIMING...LATE TONIGHT THROUGH EARLY TUESDAY MORNING.

* IMPACT...SOME DAMAGE IS LIKELY TO COLD SENSITIVE PLANTS AND 
  CROPS. PLAN TO COVER OR BRING INDOORS THESE PLANTS DURING THE 
  NEXT 24 HOURS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN TEMPERATURES ARE EXPECTED TO FALL
TO BETWEEN 28 AND 32 DEGREES FOR 2 OR MORE HOURS OVER A WIDESPREAD
AREA.

RESIDENTS SHOULD COVER OR MOVE INDOORS ANY COLD SENSITIVE PLANTS...
AND BRING PETS INDOORS THIS EVENING.

&&

$$
241 
WWUS74 KBRO 070944
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
344 AM CST TUE JAN 7 2014

...FREEZING TEMPERATURES FORECAST FOR MOST OF DEEP SOUTH TEXAS...

.VERY COLD AND DRY AIR CONTINUES TO FILTER INTO THE RIO GRANDE
VALLEY AND DEEP SOUTH TEXAS. TEMPERATURES ARE CLOSE TO FREEZING
THIS MORNING IN RURAL PARTS OF DEEP SOUTH TEXAS AND WILL LIKELY
COOL ANOTHER FEW DEGREES BEFORE SUNRISE. HOWEVER...FREEZING
TEMPERATURES ARE EXPECTED TO AFFECT ONLY THE NORTHERN HALF OF
STARR COUNTY AND NOT THE MAJOR POPULATION AREAS OF ROMA...RIO
GRANDE CITY...OR OTHER COMMUNITIES ALONG THE RIO GRANDE RIVER.

TXZ248>252-071400-
/O.CON.KBRO.FZ.W.0003.000000T0000Z-140107T1400Z/
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-
INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS...
SARITA...RIO GRANDE CITY...ROMA
344 AM CST TUE JAN 7 2014

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING...

* TEMPERATURE...AS LOW AS 28 TO 31 DEGREES.

* TIMING...LATE TONIGHT THROUGH EARLY TUESDAY MORNING.

* IMPACT...SOME DAMAGE IS LIKELY TO COLD SENSITIVE PLANTS AND 
  CROPS. PLAN TO COVER OR BRING INDOORS THESE PLANTS DURING THE 
  NEXT 24 HOURS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN TEMPERATURES ARE EXPECTED TO FALL
TO BETWEEN 28 AND 32 DEGREES FOR 2 OR MORE HOURS OVER A
WIDESPREAD AREA.

RESIDENTS SHOULD COVER OR MOVE INDOORS ANY COLD SENSITIVE
PLANTS... AND BRING PETS INDOORS THIS EVENING.

&&

$$

JGG

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this freeze warning went out at Jan 5, 11:27 PM CST, 2 hours 47 minutes earlier.

Area forecast discussion, Jan 5, 11:27 PM CST, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1127 PM CST SUN JAN 5 2014

.DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

&&

.AVIATION...NORTH WINDS BEHIND THE FRONT WILL CONTINUE THROUGH THE
TAF PERIOD. A REINFORCING SHOT FROM THE NORTH WILL LIKELY KEEP
GUSTINESS UP THROUGH THE NIGHT TONIGHT AND THE DAY ON MONDAY.
WINDS AFTER SUNSET ON MONDAY SHOULD BEGIN TO DIMINISH WITH VFR
FLYING CONDITIONS EXPECTED THROUGH THE TAF PERIOD. LATE MONDAY
AFTERNOON INTO EARLY EVENING MID LEVEL CLOUDINESS WILL THICKEN AND
SPORADIC RAIN SHOWERS ARE POSSIBLE BUT LIKELY NOT THE POINT OF REACHING OPERATIONALLY
SIGNIFICANT THRESHOLDS FOR NOW. /68-JGG/

&&

.PREV DISCUSSION... /ISSUED 531 PM CST SUN JAN 5 2014/

DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

AVIATION...COLD FRONT HAS PASSED THROUGH THE AREA...WITH POST-
FRONTAL WINDS OF 15G22KT AREAWIDE. BRIEF CIGS LOWERING TO 2500
ALONG THE FRONT WILL BE BRIEF...AND SHOULD SCATTER OUT AT KBRO
WITHIN A COUPLE HOURS. SECONDARY SURGE OF STRONGER WINDS WILL
ARRIVE LATE THIS EVENING...RISING TO 20G30KTS THROUGH THE NIGHT.
WINDS GRADUALLY DIMINISH TOMORROW...DOWN TO 10 TO 15KTS. HIGH
CIRRUS IN THE MORNING WILL EXIT LATE AFTERNOON...WITH MOSTLY CLEAR
THE REST OF THE DAY. SMALL CHANCE OF A VERY LIGHT WINTRY PRECIP
MIX MONDAY NIGHT FOR KMFE AREA...WHILE ANY PRECIP AT KHRL AND KBRO
WOULD REMAIN LIQUID.

PREV DISCUSSION... /ISSUED 244 PM CST SUN JAN 5 2014/

SHORT TERM /NOW THROUGH MONDAY NIGHT/...THE STRONG ARCTIC COLD
FRONT HAS CLEARED MOST OF THE RIO GRANDE VALLEY AND DEEP SOUTH TEXAS
THIS AFTERNOON. THE FRONT EXTENDS FROM BROWNSVILLE EASTWARD TO PORT
ISABEL INTO THE SOUTHERN PORTIONS OF THE LOWER TEXAS COAST WATERS.
STRONG NORTH HAVE DEVELOP ACROSS THE REGION EXCEPT FOR THE EXTREME
PORTION OF THE RIO GRANDE VALLEY AS SOUTHWEST WINDS HAVE AIDED IN
LOCAL HEAT SPIKE WITH TEMPERATURES IN THE UPPER 80S AT
BROWNSVILLE...PORT ISABEL AND SOUTH PADRE ISLAND. TEMPERATURES WILL
DECREASE STEADILY THROUGH THE REST OF THE AFTERNOON THROUGH THE
EVENING HOURS. MODEL GUIDANCE CONTINUES TO TREND COLDER WITH
TEMPERATURES /ABOUT 2 DEGREES COLDER THAN THE PREVIOUS RUN/ THROUGH
THE FORECAST PERIOD AND WILL LEND TOWARDS A MET/MAV BLEND ON
TEMPERATURES AND DEWPOINTS.

LOW TEMPERATURES TONIGHT WILL RANGE FROM AROUND 30 ACROSS THE
NORTHERN RANCHLANDS TO AROUND 40 NEAR THE COAST. HAVE UPGRADED THE
PREVIOUS FREEZE WATCH TO FREEZE WARNING AND EXPANDED TO INCLUDE
STARR AND HIDALGO COUNTIES. A SECONDARY SURGE OF HIGH PRESSURE
TONIGHT WILL INCREASE WINDS OVERNIGHT. AS A RESULT OF THE STRONG
WINDS HAVE EXPANDED THE PREVIOUS WIND CHILL ADVISORY TO INCLUDE ALL
COUNTIES EXCEPT FOR COASTAL CAMERON AND COASTAL WILLACY COUNTIES.
HAVE ALSO EXTENDED THE ADVISORY TIME OUT 3 ADDITIONAL HOURS/UNTIL 9
AM MONDAY.

HIGH PRESSURE WILL SPREAD OUT OVER THE AREA ON MONDAY WITH HIGH
TEMPERATURES REMAINING MOSTLY IN THE 40S UNDER MOSTLY TO CLOUDY
SKIES. MOISTURE BEGINS TO INCREASE ALONG THE COAST ON MONDAY AND
SPREADS INLAND MONDAY NIGHT. WITH COLD AIR IN PLACE ACROSS THE AREA
COMBINED WITH OVERRUNNING MOISTURE...THERE IS A SLIGHT CHANCE FOR
LIGHT RAIN...SLEET OR LIGHT SNOW LATE MONDAY NIGHT. ANY PRECIP THAT
DEVELOPS OVER THE NORTHERN TIER COUNTIES...THAT DOES EVAPORATE
THROUGH THE LAYER AND REACHES THE GROUND...SHOULD FALL AS ALL SNOW.
PRECIP THAT FALLS NEAR THE COAST AND ACROSS THE VALLEY WOULD BE
LIGHT RAIN POSSIBLY MIX WITH SLEET. OVERNIGHT LOW TEMPERATURES
MONDAY NIGHT WILL RANGE FROM THE MID 20S ACROSS THE NORTHERN
RANCHLANDS TO THE MID TO UPPER 30S NEAR THE COAST. WILL MAINTAIN THE
PREVIOUS FREEZE WATCH ISSUED FOR MONDAY NIGHT BE WILL EXPAND TO
INCLUDE ALL COUNTIES IN DEEP SOUTH TEXAS EXCEPT FOR COASTAL CAMERON
AND COASTAL WILLACY COUNTIES.

LONG TERM /TUESDAY THROUGH SUNDAY/...DUE TO THE IMPACTS OF THE
ARCTIC COLD AIRMASS IN THE SHORT TERM...NO CHANGES WILL BE MADE
THE CURRENT LONG TERM FORECAST AT THIS TIME. HERE IS THE PREVIOUS
DISCUSSION FOR THE LONG TERM.

TEMPS WARM UP ON TUESDAY AS LOW LEVEL RIDGING QUICKLY SHIFTS EAST
AND WE GET INTO A RETURN FLOW PATTERN. HIGHS WILL ONLY BE IN THE LOW
TO MID 50S BUT WARMER THAN MONDAY. UPPER TROUGHING DEVELOPS OVER THE
WESTERN PLAINS AND REINFORCES SURFACE LEE TROUGHING TO OUR WEST
WHICH INTERACTS TO VARYING DEGREES WITH HIGH PRESSURE OVER THE
EASTERN AND CENTRAL GULF OF MEXICO KEEPING THE VALLEY WIND MACHINE
GOING THROUGH MUCH OF THE REMAINDER OF THE WEEK. WEDNESDAY/THURSDAY
AND FRIDAY SHOULD SEE WIND SPEEDS IN THE 15 TO 25 MPH
RANGE...PERHAPS A LITTLE LOWER ON FRIDAY. POOR MARINE CONDITIONS ARE
EXPECTED WITH WINDS OVER THE GULF GENERALLY AT OR CLOSE TO SMALL
CRAFT ADVISORY CRITERIA...ESPECIALLY OVER THE OFFSHORE WATERS. THE
COLD NEAR SHORE WATERS AND LAGUNA MADRE WILL PROBABLY SEE SUB
ADVISORY WINDS PART OF THE WEEK BUT SEAS MAY BE CHURNED UP ENOUGH BY
A LONG SOUTHERLY FETCH TO REQUIRE ADVISORIES. TEMPERATURES WILL WARM
UP INTO THE LOW 70S WEDNESDAY AND STAIR STEP INTO THE LOW 80S BY
FRIDAY.

BY SATURDAY THERE IS CONSIDERABLE DISCREPANCY BETWEEN THE GFS AND
ECMWF REGARDING THE HANDLING OF A HIGHLY AMPLIFIED UPPER TROUGH AND
ITS TRACK AND INTENSITY AS IT MOVES THROUGH THE CENTRAL AND SOUTHERN
PLAINS. THE ECMWF CLOSES THE LOW OFF OVER THE DESERT SOUTHWEST AND
LAGS IT BEHIND LONG ENOUGH FOR A REINFORCING JET MAX TO SHIFT ITS
TILT NEGATIVE SATURDAY NIGHT BRINGING A COLD FRONT THROUGH THE
REGION SATURDAY NIGHT INTO SUNDAY. THE GFS KEEPS THE TROUGH MORE
PROGRESSIVE...OPEN AND POSITIVELY TILTED AND SENDS A FRONT THROUGH
ON SATURDAY AFTERNOON. THE ECMWF SOLUTION PROVIDES BETTER UPPER
LEVEL SUPPORT AND A LITTLE BETTER CHANCE FOR RAIN. A FEW GFS
ENSEMBLE MEMBERS FOLLOW THE ECMWFS PATTERN OF A SLOWER WAVE
PROGRESSION. THE GFS HAS BEEN TRENDING A LITTLE SLOWER IN RECENT
RUNS.

FORECAST WISE WENT WITH A FASTER VERSION OF THE ECMWF SOLUTION WITH
THE IDEA OF A LITTLE LESS NEGATIVE TILT ON THE UPPER TROUGH. THIS
PROVIDES FRONTAL PASSAGE SATURDAY AFTERNOON WITH A SLIGHT CHANCE OF
SHOWERS ALONG THE FRONT ITSELF. THUNDER CHANCES APPEAR TO BE LIMITED
BY SOUTHWESTERLY WINDS CAPPING/DRYING OUR 700MB LAYER IN ADVANCE OF
THE FRONT. PRELIMINARILY AS WELL THE SOURCE AIR MASS REGION FOR THIS
FRONT WILL NOT BE IN QUITE AS BARREN COLD A PLACE AS OUR UPCOMING
FRONT SO ANY TEMPERATURE CHANGES POST FRONTAL WOULD LIKELY NOT BE AS
EXTREME. WILL BE WORKING ON THE DETAILS OF THIS SYSTEM AS IT GETS
CLOSER. /68-JGG/

MARINE...
NOW THROUGH MONDAY NIGHT...THE STRONG COLD FRONT CURRENTLY EXTENDS
ALONG THE SOUTHERN PORTIONS OF THE LOWER TEXAS COASTAL WATERS AND
WILL MOVE SOUTH OF THE MARINE AREA IN THE NEXT COUPLE OF HOURS OF
SO. A FEW SHOWERS WERE NOTED ACROSS FAR SOUTHEAST OFFSHORE WATERS.
LATEST BUOY 42020 OBSERVATIONS INDICATE NORTH WINDS OF 25 KNOTS WITH
GUSTS NEAR 33 KNOTS AND SEAS AROUND 5 FEET. SMALL CRAFT ADVISORIES
REMAIN IN EFFECT FOR THE LAGUNA MADRE THROUGH AT LEAST MONDAY
AFTERNOON. THE GALE WARNINGS REMAIN IN EFFECT FOR THE LOWER TEXAS
GULF WATERS THROUGH MONDAY MORNING. SMALL CRAFT ADVISORIES WILL
LIKELY BE NEEDED ACROSS THE GULF WATERS BEYOND MONDAY MORNING.

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...FREEZE WATCH FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING FOR
     TXZ248>255.

     FREEZE WARNING UNTIL 8 AM CST MONDAY FOR TXZ248>253.

     WIND CHILL ADVISORY UNTIL 9 AM CST MONDAY FOR TXZ248>255.

GM...SMALL CRAFT ADVISORY FOR WINDS UNTIL NOON CST MONDAY FOR GMZ130-
     132-135.

     GALE WARNING UNTIL 9 AM CST MONDAY FOR GMZ150-155-170-175.

&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV

68/60
Hazardous weather outlook, Jan 5, 3:56 PM CST, 10 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
356 PM CST SUN JAN 5 2014

TXZ248>257-062200-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
356 PM CST SUN JAN 5 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FREEZE WARNING IS IN EFFECT FOR ZAPATA...JIM
HOGG...BROOKS...KENEDY...STARR AND HIDALGO COUNTIES TONIGHT FOR
TEMPERATURES REACHING 30 TO 32 DEGREES.

A WIND CHILL ADVISORY IS IN EFFECT FOR ALL AREAS EXCEPT FOR THE
IMMEDIATE COAST TONIGHT FOR WIND CHILL READINGS OF 20 TO 30
DEGREES.

THERE IS A MODERATE RISK FOR RIP CURRENTS AT AREA BEACHES TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A FREEZE WATCH IS IN EFFECT FOR ALL COUNTIES FOR MONDAY NIGHT.

SOME LIGHT FROZEN PRECIPITATION IS POSSIBLE MONDAY NIGHT.
ACCUMULATIONS WILL REMAIN LIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-062200-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
356 PM CST SUN JAN 5 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A GALE WARNING IS IN EFFECT FOR THE GULF OF MEXICO WATERS FOR WINDS
OF 25 TO 30 KNOTS WITH FREQUENT GUSTS OF 35 KNOTS. A SMALL CRAFT
ADVISORY IS IN EFFECT FOR THE LAGUNA MADRE FOR WIND OF 20 TO 30
KNOTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SMALL CRAFT ADVISORIES WILL LIKELY CONTINUE FOR THE GULF WATERS ON
MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 6, 2:18 AM CSTSmall Craft AdvisoryBRO25 hr

Nearby

Freeze Warnings in Texas, 2014Every freeze warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.